Ask a doctor

Muscle Pain when Botox For My Migraines Wears Off

I have had two treatments of Botox for migraines. I can tell when they start to wear off by the pain returning to my face. Right now is time to do it again but the pain is so bad in my left jaw muscle that I'm afraid there might have been some nerve damage? All my teeth on the left bottom ache also. I'm afraid to keep getting the shots. Can the injection cause nerve damage?

Doctor Answers (3)

Botox for migraines and nerve pain

+1

If the nerve had been injured you would be expected to have had pain since the treatment despite not having migraines.  The Botox is not an anesthetic so you would know if you had the nerve pain from Migraine treatment with Botox injections. See a neurologist. If you're still not sure or the neurologist is unsure, possibly nerve conduction tests could be done to determine if the nerve is injured.

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Having Pain When Botox for Migraine Wears Off

+1

If Botox  caused nerve damage you would have had symptoms when the injection was done, not when the Botox starts to wear off. First, I would consult with the neurologist or physician that treats your migraines; he may want to change your prescription routine. 

Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 13 reviews

Nerve Injury from Botox

+1

The likelihood of a nerve injury form the Botox is almost unheard of. I think that you need to get the pain you are having controlled with your other migraine medications and then resume your session with Botox.

Las Vegas Plastic Surgeon
4.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.